MAUDE Adverse Event Report: COOK INC ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER

COOK INC ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER
Model Number G35252
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name = catheter, percutaneous, cutting/scoring; product code = pno pma/510(k) number = k141322.(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a shunt dilatation for the patient's left arm, the advance enforcer 35 focal force pta balloon catheter was observed to be longitudinally ruptured during inflation.No pressure was applied during inflation.The patient's vessel was noted to be angulated.Another manufacturer's 7 fr sheath, and a wire guide were utilized during the event.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.  according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
H6 method code: simulated use testing (3345).Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device noted no surface defects or other balloon irregularities.However, the balloon would not inflate during testing.Leakage was noted at the distal.035 port of the hub of the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there was one other reported complaint for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.H6 method code: simulated use testing (3345).Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device noted no surface defects or other balloon irregularities.However, the balloon would not inflate during testing.Leakage was noted at the distal.035 port of the hub of the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there was one other reported complaint for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7225685
Report Number1820334-2018-00206
Device Sequence Number19144815
Product Code PNO
UDI-Device Identifier10827002352527
UDI-Public(01)10827002352527(17)201024(10)8316798
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG35252
Device Catalogue NumberASB5-35-80-6-4
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer04/02/2018
Initial Report FDA Received Date01/29/2018
Supplement Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1